MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ RETRACTING SAFETY SYRINGE 25 G X 5/8 IN. WITH 3ML SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ RETRACTING SAFETY SYRINGE 25 G X 5/8 IN. WITH 3ML SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305269
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd integra¿ retracting safety syringe 25 g x 5/8 in.With 3ml syringe the needle did not retract properly.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that the syringe needle and the plunger went into their arm.As this had never happened to them before they were concerned and went to the emergency room for x-rays of their arm to see if the needle was stuck inside.The customer indicated that the x-rays were negative and did not show any parts of the medical device lodged in their arm.No additional pain or swelling has been noticed by the customer since the injection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received by our quality team for evaluation.Please note that this product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety when adequate pressure is applied to the inner plunger rod.A device history review was conducted for lot number 2271481 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.H3 other text : see h10.

Brand Name
BD INTEGRA¿ RETRACTING SAFETY SYRINGE 25 G X 5/8 IN. WITH 3ML SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17114536
Report Number1213809-2023-00640
Device Sequence Number15254192
Product Code FMI
UDI-Device Identifier30382903052692
UDI-Public(01)30382903052692
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305269
Device Catalogue Number305269
Device Lot Number2271481
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown